# SDR WX0A2016020373086

- Difficulty date: February 1, 2016
- Submitted: February 4, 2016
- Operation: Air carrier
- Aircraft: N881GA
- Make and model: Doug DC-9-83
- Aircraft serial: 49708
- Aircraft time: 57,466 hours, 32,516 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: A/C Pack
- Condition: Failed
- Location: Ac Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: J, B
- Precautionary procedure: B, G, A

## Discrepancy

JUST LEVELED OFF AT FL360, A FEW MINUTES LATER, THE PACKS BASICALLY QUIT WORKING.  THEY HAD A CABIN ALT MASTER WARNING.  THE CABIN WAS AT 10,000 & CLIMBING.  THEY ASKED ATC FOR LOWER & WERE GIVEN FL 320.  THEY STARTED ON THE QRH PROCEDURE FOR, CABIN ALT & RAPID PRESSURIZATION, ON PAGE 21.2.  THEY WERE NOT ABLE TO CONTROL THE CABIN PRESS & IT CONTINUED TO GO UP IN ALTITUDE.  THE CREW ASKED FOR & WERE GIVEN A DESCENT TO 10,000 FEET & THEY WENT ON TO THE QRH PROCEDURE ON PAGE 21.3 FOR, RAPID DESCENT.  DURING THE RAPID  DESCENT THE O2 MASKS DEPLOYED IN THE CABIN.  AFTER LEVELING AT 10,000 FEET & REMOVING THEIR O2 MASKS THE CREW NOTICED A BURNING & SMOKY SMELL.  THEY NOTICED THAT THE NEEDLE ON THE LT AIR CONDITIONING PRESS GAUGE WAS JUMPING UP & DOWN ERRATICALLY.  THE BURNING & SMOKY SMELL WENT AWAY AFTER THEY TURNED OFF THE LT AIR CONDITIONING PACK.  AFTER LEVELING OFF AT 10,000 FEET THEY CREW WAS ADVISED THAT THE WEATHER WAS GOOD & IT WAS JUST OFF TO THE NW OF THEIR FLIGHT TRACK.  THE ACFT WAS NOT OVERWEIGHT FOR THE LANDING.  THE RIGHT TEMP CONTROLLER WAS IN AUTO, BUT THE TEMP GAUGE INDICATED FULL HOT.  THE CREW WAS NEVER ABLE TO RE-PRESSURIZE THE ACFT.
